U.S. doctors online nowAsk doctors free
Australia
A 20-year-old female asked:

After using clearasil (benzoyl peroxide) my face is red, sore to touch, dry and i'm breaking out horribly. could this be an allergic reaction? what could i do to two it?

2 doctor answers4 doctors weighed in
Dr. Doanh Nguyen, md, faaaai
Allergy and Immunology 15 years experience
Cosmetic reaction: Clearasil (benzoyl peroxide) has different ingredients for different purposes.When your skin breaks out at the site which has contact with it, it can be due to either allergy or irritation. If symptoms are outside of the area that your skin has contacts with, it is more likely that you are allergic to one of the ingredients in the lotion/solution. In all case, you should stop using it and see a doc to be evaluated.
Dr. John Chiu
Allergy and Immunology 58 years experience
Irritant: It is more an irritant effect from the clearasil (benzoyl peroxide). Allergy reaction usually itches.
Last updated Dec 9, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.